Alert archive / Michigan / River Flood Warnings in 2011

River Flood Warning 18, NWS Grand Rapids, MI

July 27, 2011Kent County, Michigan

NWS Grand Rapids, MI issued this river flood warning at Jul 27, 2011, 11:47 PM EDT for Kent County, Michigan. It took effect at Jul 28, 2011, 1:27 AM EDT. It was in force for 3 hr.

The area

The counties it named.

The facts

Issued
Jul 27, 2011, 11:47 PM EDT (03:47 UTC)
In effect from
Jul 28, 2011, 1:27 AM EDT
Expired
Jul 28, 2011, 4:19 AM EDT
In force
3 hr
Issued by
NWS Grand Rapids, MI
Flood severity
Minor

County Kent County, MI

The radar

The Grand Rapids radar (KGRR), 15 km from the middle of the area, began a volume at 03:46 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Rogue River at Rockford (ROCM4).

Action stage
7 ft
Minor stage
8 ft
Moderate stage
10 ft
Major stage
11 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 04118500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted, in the capitals the NWS used until 2016.

584 
WGUS43 KGRR 280347
FLWGRR


BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
1147 PM EDT WED JUL 27 2011

...THE NATIONAL WEATHER SERVICE IN GRAND RAPIDS HAS ISSUED A FLOOD 
WARNING FOR THE FOLLOWING RIVERS IN SOUTHWEST LOWER MICHIGAN...

  ROGUE RIVER BELOW ROCKFORD AFFECTING KENT COUNTY

HEAVY RAINFALL HAS OCCURRED ACROSS THE ROGUE RIVER BASIN SINCE THIS
MORNING. ADDITIONAL RAINFALL IS LIKELY OVERNIGHT AND COULD CAUSE
ADDITIONAL RISES IN THE RIVER AS IT WILL BE HEAVY AT TIMES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SAFETY MESSAGE...EVEN 6 INCHES OF FAST-MOVING FLOOD WATER CAN KNOCK 
YOU OFF YOUR FEET... AND A DEPTH OF 2 FEET WILL FLOAT YOUR CAR.  
NEVER TRY TO WALK... SWIM... OR DRIVE THROUGH SUCH SWIFT WATER.  IF 
YOU COME UPON FLOOD WATERS... STOP... TURN AROUND AND GO ANOTHER WAY.

THIS WARNING WILL BE IN EFFECT UNTIL THE RIVER FALLS BELOW ITS FLOOD 
STAGE.  

STAY TUNED TO FURTHER DEVELOPMENTS BY LISTENING TO YOUR LOCAL 
RADIO... TELEVISION... OR NOAA WEATHER RADIO FOR FURTHER INFORMATION.


ADDITIONAL WEATHER AND RIVER INFORMATION CAN BE FOUND ON OUR HOMEPAGE
AT WWW.WEATHER.GOV/GRR.  

&&

MIC081-282200-
/O.NEW.KGRR.FL.W.0018.110728T0527Z-110728T2200Z/
/ROCM4.1.ER.110728T0527Z.110728T0600Z.110728T1000Z.NO/
1147 PM EDT WED JUL 27 2011

THE NATIONAL WEATHER SERVICE IN GRAND RAPIDS HAS ISSUED A 

* FLOOD WARNING FOR 
  THE ROGUE RIVER BELOW ROCKFORD.
* UNTIL THURSDAY EVENING.
* AT 11:15 PM WEDNESDAY THE STAGE WAS 7.2 FEET. 
* FLOOD STAGE IS 8.0 FEET. 
* MINOR FLOODING IS FORECAST. 
* FORECAST...RISE ABOVE FLOOD STAGE BY AFTER MIDNIGHT TONIGHT AND 
  CONTINUE TO RISE TO NEAR 8.2 FEET BY AFTER MIDNIGHT TONIGHT. THE 
  RIVER WILL FALL BELOW FLOOD STAGE BY TOMORROW MORNING.
* IMPACT...AT 8.0 FEET...EXPECT MINOR FLOODING OF HOMES UPSTREAM OF 
  ROCKFORD
* FLOOD HISTORY...THIS CREST COMPARES TO A PREVIOUS CREST OF 8.2 FEET 
  ON MAR 6 2004.  

$$
1 follow-up statement
689 
WGUS83 KGRR 280819
FLSGRR


FLOOD STATEMENT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
419 AM EDT THU JUL 28 2011

 ...THE FLOOD WARNING HAS BEEN CANCELLED AND DOWNGRADED TO A FLOOD 
ADVISORY FOR THE FOLLOWING RIVER IN SOUTHWEST LOWER MICHIGAN...

  ROGUE RIVER BELOW ROCKFORD AFFECTING KENT COUNTY

.HEAVY RAINFALL THAT HAS FALLEN ACROSS THE AREA SINCE WEDNESDAY
MORNING WILL END THIS MORNING. MOST OF THE DAY ON THURSDAY WILL
REMAIN DRY. MORE HEAVY RAINFALL WILL LIKELY MOVE INTO THE AREA
THURSDAY EVENING AND THURSDAY NIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SAFETY MESSAGE...MOTORISTS SHOULD NOT ATTEMPT TO DRIVE AROUND 
BARRICADES OR DRIVE CARS THROUGH FLOODED AREAS.

STAY TUNED TO FURTHER DEVELOPMENTS BY LISTENING TO YOUR LOCAL 
RADIO... TELEVISION... OR NOAA WEATHER RADIO FOR FURTHER INFORMATION.


ADDITIONAL WEATHER AND RIVER INFORMATION CAN BE FOUND ON OUR HOMEPAGE
AT WWW.WEATHER.GOV/GRR.  

&&

MIC081-280849-
/O.CAN.KGRR.FL.W.0018.000000T0000Z-110728T2200Z/
/ROCM4.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
419 AM EDT THU JUL 28 2011

THE FLOOD WARNING IS CANCELLED FOR
  THE ROGUE RIVER BELOW ROCKFORD.
  AND HAS BEEN DOWNGRADED TO A FLOOD ADVISORY.
* AT  2:00 AM THURSDAY THE STAGE WAS 6.6 FEET. 
* FLOOD STAGE IS 8.0 FEET. 
* FORECAST...THE RIVER WILL CREST BELOW FLOOD STAGE AT 7.7 FEET THIS 
  MORNING.
* IMPACT...AT 8.0 FEET...EXPECT MINOR FLOODING OF HOMES UPSTREAM OF 
  ROCKFORD
* FLOOD HISTORY...THIS CREST COMPARES TO A PREVIOUS CREST OF 8.1 FEET 
  ON FEB 13 2009.  

$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Grand Rapids, MI wrote its last area forecast discussion before this river flood warning went out at Jul 27, 9:50 PM EDT, 1 hour 57 minutes earlier.

Area forecast discussion, Jul 27, 9:50 PM EDT, 1 hour 57 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
950 PM EDT WED JUL 27 2011

LATEST UPDATE...SYNOPSIS...SHORT TERM...AND HYDROLOGY...

.SYNOPSIS...(950 PM EDT WED JUL 27 2011)
SHOWERS AND THUNDERSTORMS TONIGHT THROUGH THURSDAY NIGHT WITH
LOCALLY HEAVY RAINFALL AND FLOODING POSSIBLE. BEGINNING FRIDAY AND
CONTINUING THROUGH EARLY NEXT WEEK...WARMER AND DRIER WEATHER WILL
RETURN TO THE REGION.

&&

.SHORT TERM...(950 PM EDT WED JUL 27 2011)
(TONIGHT THROUGH FRIDAY NIGHT)
WE HAVE UPDATED THE FCST THIS EVENING TO ADD IN THE FLASH FLOOD
WATCH HEADLINES...AND TO INCREASE THE POPS TO 100 PCT FOR THE SRN
TWO THIRDS OF THE CWFA.

CONTINUOUS INFLUX OF HIGH THETA E AIR HAS LED TO SHOWERS AND STORMS
CONTINUING ACROSS THE CWFA THIS EVENING...EVEN BETWEEN THE INITIAL
MCS THAT ROLLED THROUGH HERE EARLIER TODAY AND THE MAIN ACTIVITY
THAT IS EXPECTED TO MOVE IN ACROSS THE AREA OVERNIGHT TONIGHT. PWATS
OF 2-2.5 ARE ADVECTING IN ON A 250-30 KNOT LLJ THAT IS MOVING
OVER A FRONTAL BOUNDARY THAT LOOKS TO BE JUST SOUTH OF THE MI/IN
BORDER AS OF 01Z THIS EVENING. THIS SECTION OF THE LLJ WILL
TRANSLATE TO THE EAST THIS EVENING.

THE RUC IS SHOWING THE STRONGEST CORE OF THE LLJ THEN ACROSS SE IA
AND NW IL...AIMED RIGHT AT THE CONVECTION ACROSS THE IA/WI/IL
BORDER. THE RUC TRANSLATES THIS LLJ TO THE ENE OVERNIGHT...RIGHT
INTO THE SRN PORTION OF OUR CWFA. IF THIS DOES INDEED OCCUR...WE
COULD BE LOOKING AT SOME VERY EFFICIENT RAINFALL TRAINING OVER THE
SAME AREAS FOR A FEW HOURS. THE CONFIDENCE IN THIS IS GROWING
QUICKLY...AND IT IS LOOKING LIKE WE WILL SEE SOME FLOODING OCCUR
SOMEWHERE BETWEEN ROUGHLY I-96 TO THE MI/IN BORDER. THIS WAS THE
REASON FOR THE FLASH FLOOD WATCH /SEE MORE DETAILS IN THE HYDRO
SECTION BELOW/ AND WARNINGS ARE LOOKING MORE AND MORE LIKELY WHEN
THE AXIS SETS UP OVERNIGHT.

SEVERE THREAT IN OUR AREA IS NOT ZERO WITH A WARM FRONT TO OUR SOUTH
AND SOME GOOD LOW LEVEL SHEAR IN PLACE. INSTABILITY IS ON THE
RELATIVELY LOW SIDE....AND JUST REMAINS MARGINAL THROUGH THE NIGHT.
IT REALLY DOES APPEAR THAT HYDROLOGY IS GOING TO BE THE BIG ISSUE
TONIGHT. THE LLJ WILL THEN ALL SHIFT EAST OF THE AREA BY 18Z
THU...EFFECTIVELY ENDING THE HEAVY RAINFALL THREAT FOR THE AREA.

FRIDAY SHOULD BE ON THE QUIET SIDE WITH TEMPERATURES WARMING BACK
INTO THE UPPER 80S FOR MUCH OF THE REGION WITH DECREASING CLOUDS.

&&

.LONG TERM...(340 PM EDT WED JUL 27 2011)
(SATURDAY THROUGH TUESDAY)

ZONAL FLOW ACROSS THE NRN STATES WILL BEGIN TO BUCKLE OVER NEW
ENGLAND BY EARLY NEXT WEEK. CHANCES FOR RAIN DURING THE PERIOD ARE
NOT HIGH AS WE/LL GENERALLY BE CONTROLLED BY THE RIDGE TO THE WEST.
AS THE FLOW BECOMES NWLY OVER THE GREAT LAKES LATE SUNDAY...A WEAK
SHORT WAVE IS PROGD TO MOVE SOUTHEAST OVER THE CWA SUNDAY NIGHT. THE
WEAK COLD FRONT ASSOCIATED WITH IT WILL PUSH THROUGH THE CWA BY
MONDAY MORNING. WE/LL CONTINUE WITH THE SLIGHT CHANCE POP. THERE
ISN/T MUCH MOISTURE WITH THIS SYSTEM BUT THERE IS SOME INSTABILITY.
HOWEVER...THE INSTABILITY WILL BE MITIGATED SOMEWHAT BY THE NIGHT
TIME ARRIVAL OF THE FRONT.

MONDAY AND TUESDAY LOOKS DRY AND THEN ANOTHER COLD FRONT WILL MOVE
THROUGH IN THE NW FLOW TUESDAY NIGHT. MOISTURE TRANSPORT VECTORS ARE
A BIT LARGER WITH THIS SYSTEM SO WE SHOULD SEE A HIGHER CHANCE OF
RAIN. TIMING IS STILL IN QUESTION. THE ECMWF 12 HOURS OR SO QUICKER
WITH THE FRONT THAN THE GFS IS. FOR NOW WE/LL KEEP THE POPS CONFINED
TO TUESDAY NIGHT.

&&

.AVIATION...(744 PM EDT WED JUL 27 2011)
BIGGEST CHALLENGE WITH THE 00Z SET OF TERMINAL FCSTS IS THE
CONVECTIVE TRENDS AND RESULTING CONDITIONS THROUGH THU MORNING. AT
2340Z WED...AN AXIS OF SHOWERS WITH EMBEDDED STORMS EXTENDS
ESSENTIALLY ALONG INTERSTATE 96...WITH MUCH LESS ACTIVITY ONGOING
SOUTH ALONG THE I-94 TERMINALS. THIS WILL AFFECT THE I-96 TERMINALS
OVER THE NEXT 2 TO 4 HOURS AND TEMPORARILY DIMINISH FROM WEST TO
EAST.

WE THEN EXPECT THE MORE WIDESPREAD STORMS TO REDEVELOP ACROSS THE
AREA TOWARD AND AFTER 04Z TONIGHT AS THE LOW LEVEL JET STRENGTHENS
AND HOLDS OVER THE AREA. ONCE THE LOW LEVEL JET MOVES IN...WE WILL
THEN SEE PERIODS OF STORMS LIKELY THROUGH DAYBREAK THU MORNING.
HEAVY RAINFALL OVERNIGHT WILL PRODUCE LOWER CIGS AND VSBYS IN THE
IFR RANGE. WE SHOULD SEE STORM ACTIVITY THEN END FROM WEST TO EAST
AFTER 12Z THU MORNING AS THE LOW LEVEL JET DIMINISHES AND SHIFTS OUT
OF THE AREA. MVFR CIGS WILL LIKELY LINGER A COUPLE OF HOURS AFTER
THE STORMS MOVE OUT. WE SHOULD SEE VFR CONDITIONS DEVELOP THEN THU
AFTERNOON.

&&

.MARINE...(340 PM EDT WED JUL 27 2011)
THUNDERSTORMS WILL CONTINUE TO POSE POTENTIAL PROBLEMS FOR MARINERS
TONIGHT THROUGH THURSDAY NIGHT. HEAVY RAINFALL...FREQUENT DANGEROUS
LIGHTNING AND STRONG GUSTY WINDS OVER 30KTS WILL BE POSSIBLE WITH
ANY STORM THROUGH THURSDAY NIGHT.

&&

.HYDROLOGY...(950 PM EDT WED JUL 27 2011)
WE HAVE ISSUED A FLASH FLOOD WATCH FOR THE SRN TWO THIRDS OF THE
CWFA/HSA THROUGH 18Z THU. STORMS HAVE BEEN ONGOING THROUGH THE
AFTERNOON AND EVENING HOURS ACROSS PORTIONS OF THE CWFA...ESPECIALLY
ALONG I-96. THESE STORMS HAVE BEEN EFFICIENT RAIN PRODUCERS WITH
RAINFALL RATES APPROACHING 2 INCHES PER HOUR WITH LOCALLY HIGHER
AMOUNTS. PWATS OFF OF THE 00Z DTX SOUNDING ARE ABOVE 2.00 INCHES
ALREADY WITH DVN SOUNDING SHOWING 2.36 INCHES AT 00Z. THE COLUMN IS
NEARLY SATURATED WITH LOW LCL/S AND HIGH FREEZING LEVELS LEADING TO
THE VERY EFFICIENT RAINFALL. THIS COMBINED WITH THE LLJ EXPECTED TO
NOSE IN HERE THROUGH THE NIGHT WILL LIKELY PRODUCE SOME VERY HEAVY
RAINFALL WHERE THE TRAINING OF STORMS SETS UP. THE BEST CHC OF HEAVY
RAIN WILL BE ALONG AND SOUTH OF I-96.

&&

.GRR WATCHES/WARNINGS/ADVISORIES...
MI...NONE.
LM...NONE.

&&

SYNOPSIS:    MACZKO/NJJ
SHORT TERM:  MACZKO/NJJ
LONG TERM:   93
AVIATION:    NJJ
MARINE:      MACZKO
HYDROLOGY:   NJJ
Hazardous weather outlook, Jul 27, 10:24 PM EDT, 1 hour 23 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
1024 PM EDT WED JUL 27 2011

MIZ037>040-043>046-050>052-056>059-064>067-071>074-281945-
MASON-LAKE-OSCEOLA-CLARE-OCEANA-NEWAYGO-MECOSTA-ISABELLA-MUSKEGON-
MONTCALM-GRATIOT-OTTAWA-KENT-IONIA-CLINTON-ALLEGAN-BARRY-EATON-
INGHAM-VAN BUREN-KALAMAZOO-CALHOUN-JACKSON-
1024 PM EDT WED JUL 27 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST LOWER
MICHIGAN.

.DAY ONE...TONIGHT

THUNDERSTORMS WILL OCCUR TONIGHT. SOME OF THESE STORMS TONIGHT MAY
BE STRONG WITH WIND GUSTS UP TO 50 MPH.

POTENTIAL FLOODING IS THE BIGGEST CONCERN OVERNIGHT TONIGHT. HEAVY
RAINFALL WILL OCCUR AT TIMES AND WILL TEND TO AFFECT THE SAME AREAS.
RAINFALL RATES OF 1 TO 2 INCHES PER HOUR WILL BE LIKELY WITH SOME
HIGHER AMOUNTS LIKELY. LOCATIONS THAT SEE NUMEROUS WAVES OF
THUNDERSTORMS COULD SEE FLASH FLOODING OCCUR OVERNIGHT. THE AREAS
MOST PRONE TO FLOODING TONIGHT ARE AREAS SOUTH OF A MUSKEGON TO
ALMA LINE.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

THUNDERSTORMS WILL BE POSSIBLE THURSDAY THROUGH THURSDAY NIGHT
AHEAD OF AN APPROACHING COLD FRONT. HEAVY RAINFALL AND DANGEROUS
LIGHTNING ARE EXPECTED TO BE THE MAIN THREATS FROM THUNDERSTORMS
THURSDAY AND THURSDAY NIGHT...THOUGH SOME STORMS MAY PRODUCE WIND
GUSTS UP TO 50 MPH.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.

LMZ844>849-281945-
ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI-
HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI-
WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI-
1024 PM EDT WED JUL 27 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST LOWER
MICHIGAN.

.DAY ONE...TONIGHT

THUNDERSTORMS WILL BE POSSIBLE TONIGHT. THESE THUNDERSTORMS WILL
CONTAIN DANGEROUS LIGHTNING AND PERIODS OF HEAVY RAINFALL. GUSTY
WINDS UP TO 40 KTS MAY BE POSSIBLE FROM THESE THUNDERSTORMS AS
WELL.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

THUNDERSTORMS WILL CONTINUE THURSDAY AND THURSDAY NIGHT. THESE
THUNDERSTORMS WILL CONTAIN DANGEROUS LIGHTNING AND PERIODS OF
HEAVY RAINFALL. GUSTY WINDS UP TO 40 KTS MAY BE POSSIBLE FROM
THESE THUNDERSTORMS AS WELL.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.

DUKE/MACZKO/NJJ

In the hours before

Special weather statement, Jul 27, 10:22 PM EDT, 1 hour 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
1022 PM EDT WED JUL 27 2011

MIZ067-074-280330-
INGHAM-JACKSON-
1022 PM EDT WED JUL 27 2011

...SIGNIFICANT WEATHER ADVISORY...

AT 1021 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER EXTREME SOUTH CENTRAL INGHAM COUNTY...MOVING
SOUTHEAST AT 30 MPH.

WINDS GREATER THAN 30 MPH...FREQUENT CLOUD TO GROUND LIGHTNING...
BRIEF HEAVY DOWNPOURS...ARE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
  WATERLOO TWP...       LEONI...              STOCKBRIDGE...
  MICHIGAN CENTER...    GRASS LAKE...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW
AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. SEEK
SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED.

&&

LAT...LON 4209 8413 4242 8460 4268 8458 4262 8414
      4239 8412
TIME...MOT...LOC 0222Z 293DEG 24KT 4242 8426

LAURENS
Local storm report, Jul 27, 10:23 PM EDT, 1 hour 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
1023 PM EDT WED JUL 27 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0720 PM     TSTM WND DMG     4 E MUSKEGON            43.22N 86.17W
07/27/2011                   MUSKEGON           MI   BROADCAST MEDIA

            TREE LIMB DOWN ON VIOLET ST BETWEEN DANGL AND WALKER.
            UNKNOWN DIAMETER.

0946 PM     HEAVY RAIN       4 SSE MUSKEGON          43.17N 86.22W
07/27/2011  M2.07 INCH       MUSKEGON           MI   AMATEUR RADIO

            THIS WAS A STORM TOTAL.

&&

WH
Special weather statement, Jul 27, 10:31 PM EDT, 1 hour 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
1031 PM EDT WED JUL 27 2011

MIZ056-064-280400-
ALLEGAN-OTTAWA-
1031 PM EDT WED JUL 27 2011

...SIGNIFICANT WEATHER ADVISORY...

AT 1030 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM GRAND HAVEN TO
SAUGATUCK...MOVING EAST AT 35 MPH.

WINDS GREATER THAN 40 MPH...FREQUENT CLOUD TO GROUND LIGHTNING...
BRIEF HEAVY DOWNPOURS...ARE POSSIBLE WITH THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
  BEECHWOOD...          OLIVE CENTER...       HOLLAND...
  HOLLAND TULIP ARPT... FENNVILLE...          ZEELAND...
  PULLMAN...            EASTMANVILLE...       ALLENDALE...
  COOPERSVILLE...       HAMILTON...           DRENTHE...
  BAUER...              LAMONT...             JAMESTOWN...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW
AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. SEEK
SHELTER IN A STURDY STRUCTURE UNTIL THESE STORMS HAVE PASSED.

&&

LAT...LON 4255 8625 4258 8623 4264 8624 4270 8621
      4292 8622 4307 8626 4308 8579 4243 8579
      4243 8626
TIME...MOT...LOC 0232Z 273DEG 31KT 4301 8619 4262 8621

LAURENS
Special weather statement, Jul 27, 10:38 PM EDT, 1 hour 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
1038 PM EDT WED JUL 27 2011

MIZ057-280445-
KENT-
1038 PM EDT WED JUL 27 2011

...SIGNIFICANT WEATHER ADVISORY...

AT 1034 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER GRAND RAPIDS...MOVING EAST SOUTHEAST AT 30
MPH.

FREQUENT CLOUD TO GROUND LIGHTNING AND HEAVY DOWNPOURS ARE LIKELY
WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
  ALASKA...             FALLASSBURG...        ALTO...
  LOWELL...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. SEEK SHELTER IN A
STURDY STRUCTURE UNTIL THIS STORM HAS PASSED.

&&

LAT...LON 4318 8572 4319 8532 4277 8531 4277 8578
      4304 8579
TIME...MOT...LOC 0238Z 295DEG 25KT 4290 8549

LAURENS
Local storm report, Jul 27, 11:21 PM EDT, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
1121 PM EDT WED JUL 27 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0945 PM     HEAVY RAIN       2 N ROCKFORD            43.15N 85.56W
07/27/2011  M3.25 INCH       KENT               MI   BROADCAST MEDIA

            THIS WAS A STORM TOTAL.

1000 PM     HEAVY RAIN       3 ESE WOLF LAKE         43.24N 86.05W
07/27/2011  M1.23 INCH       MUSKEGON           MI   COCORAHS

            12 HOUR TOTAL. 10AM-10PM.

1040 PM     HEAVY RAIN       NE ROCKFORD             43.12N 85.56W
07/27/2011  M4.83 INCH       KENT               MI   BROADCAST MEDIA

            UPDATE TO PREVIOUS REPORT. STORM TOTAL.

1040 PM     HEAVY RAIN       2 N ROCKFORD            43.15N 85.56W
07/27/2011  M4.13 INCH       KENT               MI   BROADCAST MEDIA

            UPDATE TO PREVIOUS REPORT. STORM TOTAL.

1100 PM     HEAVY RAIN       NNW SPARTA              43.16N 85.71W
07/27/2011  M4.06 INCH       KENT               MI   BROADCAST MEDIA

            THIS WAS A STORM TOTAL.

1100 PM     HEAVY RAIN       3 ESE GRAND RAPIDS      42.94N 85.61W
07/27/2011  M1.96 INCH       KENT               MI   BROADCAST MEDIA

            THIS WAS A STORM TOTAL.

&&

WH
Local storm report, Jul 27, 11:39 PM EDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
1139 PM EDT WED JUL 27 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1123 PM     HEAVY RAIN       1 W HUDSONVILLE         42.87N 85.88W
07/27/2011  M2.80 INCH       OTTAWA             MI   BROADCAST MEDIA

            THIS WAS A STORM TOTAL.

1123 PM     HEAVY RAIN       4 ENE ROCKFORD          43.14N 85.48W
07/27/2011  M3.60 INCH       KENT               MI   BROADCAST MEDIA

            THIS WAS A STORM TOTAL FROM THE EAST SIDE OF MYERS LAKE.

&&

KN

The office that day

Everything else NWS Grand Rapids, MI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 27, 8:35 PM EDTAreal Flood AdvisoryGRRClinton, Gratiot, Ionia, Kent, Montcalm, Muskegon and 1 more12 hr
Jul 27, 8:40 PM EDTSpecial Marine WarningGRR2 hr
Jul 27, 8:46 PM EDTFlash Flood WatchGRRAllegan, Barry, Calhoun, Clinton, Eaton, Gratiot and 9 more32 hr
Jul 27, 8:52 PM EDTSpecial Weather StatementGRRBarry, Eaton53 min
Jul 27, 9:57 PM EDTSpecial Marine WarningGRR2 hr
Jul 27, 10:09 PM EDTAreal Flood AdvisoryGRREaton, Ingham, Jackson56 min
Jul 27, 10:22 PM EDTSpecial Weather StatementGRRIngham68 min
Jul 27, 10:31 PM EDTSpecial Weather StatementGRROttawa89 min
Jul 27, 10:35 PM EDTFlash Flood WarningGRRKent10 hr
Jul 27, 10:38 PM EDTSpecial Weather StatementGRRKent2 hr
Jul 27, 10:51 PM EDTFlash Flood WarningGRREaton, Ingham, Ionia, Jackson11 hr
Jul 28, 12:20 AM EDTSpecial Weather StatementGRRMuskegon, Oceana115 min
Jul 28, 12:35 AM EDTFlash Flood WarningGRRBarry9 hr
Jul 28, 1:53 AM EDTSpecial Weather StatementGRRMuskegon2 hr
Jul 28, 1:54 AM EDTFlash Flood WarningGRRGratiot, Kent, Montcalm, Muskegon, Newaygo8 hr
Jul 28, 4:16 AM EDTRiver Flood AdvisoryGRREaton7 hr
Jul 28, 4:16 AM EDTRiver Flood AdvisoryGRREaton7 hr
Jul 28, 4:16 AM EDTRiver Flood AdvisoryGRRIngham7 hr
Jul 28, 4:16 AM EDTRiver Flood AdvisoryGRRIonia7 hr
Jul 28, 4:16 AM EDTRiver Flood AdvisoryGRRIonia8 days
Jul 28, 4:16 AM EDTRiver Flood AdvisoryGRRKent7 hr
Jul 28, 4:16 AM EDTRiver Flood AdvisoryGRRKent7 hr
Jul 28, 4:16 AM EDTRiver Flood AdvisoryGRRKent7 hr
Jul 28, 4:16 AM EDTRiver Flood AdvisoryGRRIngham17 hr
Jul 28, 4:16 AM EDTRiver Flood AdvisoryGRRIngham7 hr
Jul 28, 4:16 AM EDTRiver Flood AdvisoryGRRClinton7 hr
Jul 28, 4:16 AM EDTRiver Flood AdvisoryGRRBarry30 hr
Jul 28, 4:16 AM EDTRiver Flood AdvisoryGRRKent7 hr

Nearby

River Flood Warnings in Michigan, 2011Every river flood warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.